Informatica Logo

International Journal

Main Page
Editorial Board
Instructions to Authors
Subscription Information

Author Index
Papers in Production

INFORMATICA, 2000, Vol. 11, No. 4, 371-380
© Institute of Mathematics and Informatics, Vilnius, 1998

ISSN 0868-4952

Adaptive Integration of Stiff ODE

Raimondas CIEGISa, Olga SUBOCa, Remigijus CIEGISb

aVilnius Gediminas Technical University Sauletekio 11, 2054 Vilnius, Lithuania E-mail:

bKaunas Faculty of Humanities Vilnius University Muitines 8, 3000 Kaunas, Lithuania E-mail:


The accuracy of adaptive integration algorithms for solving stiff ODE is investigated. The analysis is done by comparing the discrete and exact amplification factors of the equations. It is proved that the usage of stiffness number of the Jacobian matrix is sufficient in order to estimate the complexity of solving ODE problems by explicit integration algorithms. The complexity of implicit integration algorithms depends on the distribution of eigenvalues of the Jacobian. Results of numerical experiments are presented.


stiff ODE, adaptive integration, explicit and implicit algorithms

To preview Lithuanian abstract see full article text

PDFTo preview full article text in PDF format click here

Get Free ReaderYou could obtain free Acrobat Reader from Adobe

TopTop Copyright © INFORMATICA, Vilnius University Institute of Mathematics and Informatics, 2010